Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician in the frame of a study and described the occurrence of intussusception in a 9-month-old male subject who was vaccinated with Rotarix (GlaxoSmithKline). The subject had no relevant medical history or allergies. The subject had no concomitant medication. Previous vaccination included Rotarix (GlaxoSmithKline; oral) given on 23 March 2007. On 25 July 2007, the subject received the 2nd dose of Rotarix (oral). On 27 October 2007, 94 days after vaccination with the 2nd dose of Rotarix, the subject experienced repeated vomiting (30/24h), continuous crying and a jelly red stool. The subject was taken to the emergency room. Physical exam reported mild pallor, abdominal tenderness with a mass in the upper left quadrant. The subject was hospitalised. Laboratory tests performed on 28 October 2007 and showed the following: Hemoglobin: 11.9 g/dL (normal range: 12.2-18.1); Hematocrit: 35.8% (normal range: 37.7-53.7); Leucocytes: 16500/mm3 (normal range: 4600-10200); Neutrophils: 64.2% (normal range: 37-80); Lymphocytes: 27% (normal range: 10-50); Platelets count: 530000/mm3 (normal range: 142000-424000). Abdominal X-ray was performed but showed no specific data. Abdominal ultrasound was performed and showed intussusception. On 28 October 2007, pneumoenema with 90mmHg pressure was performed and intussusception was resolved. The subject was treated with amikacin, metronidazole, Metamizol, Ranitidine, omeprazole and Ketorolaco. The subject evolved to clinical improvement and he was discharged on 30 October 2007 in good clinical conditions. On 30 October 2007, the events were resolved. The physician considered the events were unrelated to vaccination with Rotarix.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166